Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 32, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 6, 2014, 2:34 PM CDT for Texas County, Oklahoma. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2014, 2:34 PM CDT (19:34 UTC)
- Expired
- Jun 6, 2014, 3:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Texas County, OK
The radar
The Amarillo radar (KAMA), 167 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 2:44 PM CDT | HAIL 0.75 | 12 N Texhoma, OK | REPORT OF PEA TO PENNY SIZE HAIL FOR 7 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -507 J/kg
- Mixed-layer LCL
- 2307 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
962
WUUS54 KAMA 061934
SVRAMA
OKC139-062030-
/O.NEW.KAMA.SV.W.0032.140606T1934Z-140606T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
234 PM CDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA...
* UNTIL 330 PM CDT
* AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTH OF TEXHOMA...OR 19 MILES WEST OF GUYMON...AND
MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GUYMON... TYRONE... TEXHOMA...
OPTIMA... HOUGH... HOOKER...
HARDESTY... GOODWELL... EVA...
ADAMS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3650 10106 3650 10203 3668 10204 3688 10200
3700 10139 3700 10106
TIME...MOT...LOC 1934Z 244DEG 35KT 3663 10179
$$
JC3 follow-up statements
496
WWUS54 KAMA 061951
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
251 PM CDT FRI JUN 6 2014
OKC139-062030-
/O.CON.KAMA.SV.W.0032.000000T0000Z-140606T2030Z/
TEXAS OK-
251 PM CDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TEXAS COUNTY
UNTIL 330 PM CDT...
AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTH OF GOODWELL...OR 7 MILES WEST OF GUYMON...
MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
GUYMON... TYRONE... OPTIMA...
HOUGH... HOOKER... EVA...
ADAMS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3663 10106 3657 10203 3668 10204 3688 10200
3700 10139 3700 10106
TIME...MOT...LOC 1951Z 244DEG 35KT 3670 10160
$$
JC481
WWUS54 KAMA 062007
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
307 PM CDT FRI JUN 6 2014
OKC139-062030-
/O.CON.KAMA.SV.W.0032.000000T0000Z-140606T2030Z/
TEXAS OK-
307 PM CDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL TEXAS
COUNTY UNTIL 330 PM CDT...
AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTH OF GUYMON...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
GUYMON... TYRONE... OPTIMA...
HOUGH... HOOKER... ADAMS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3663 10106 3658 10185 3691 10184 3700 10139
3700 10106
TIME...MOT...LOC 2007Z 244DEG 35KT 3677 10142
$$
JC714
WWUS54 KAMA 062021
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
321 PM CDT FRI JUN 6 2014
OKC139-062030-
/O.CON.KAMA.SV.W.0032.000000T0000Z-140606T2030Z/
TEXAS OK-
321 PM CDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL TEXAS
COUNTY UNTIL 330 PM CDT...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTH OF OPTIMA...OR 12 MILES NORTHEAST OF GUYMON...
MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
GUYMON... TYRONE... OPTIMA...
HOUGH... HOOKER... ADAMS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3663 10106 3661 10156 3695 10162 3700 10139
3700 10106
TIME...MOT...LOC 2021Z 244DEG 35KT 3686 10136
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:00 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 6, 1:00 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUN 6 2014 .AVIATION... EXPECT MORE THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND THIS EVENING AS AIRMASS BECOMES MORE UNSTABLE AND UPPER-LEVEL SUPPORT CURRENTLY SEEN IN WATER VAPOR IMAGERY OVER NORTH CENTRAL NEW MEXICO ARRIVES. EXPECT THUNDERSTORMS TO HAVE GREATEST CHANCE TO IMPACT KDHT...KGUY...AND KAMA BEGINNING AROUND 21Z...00Z...AND 01Z SATURDAY RESPECTIVELY. WITH DEPARTURE OF LEADING SHORTWAVE TROF...EXPECT ACTIVITY TO DIMINISH BY LATE EVENING. MAY SEE SOME LOW CLOUDS DEVELOP OVERNIGHT...BUT WILL NOT INCLUDE MVFR OR LOWER CEILINGS AT THIS TIME...AS CONVECTION WILL LIKELY DISRUPT DEVELOPMENT OF STRATUS FIELD. NOTE...18Z SPECIAL UPPER AIR OBSERVATION IS CURRENTLY IN PROGRESS. SHOULD HAVE NEW RAOB DATA SOON. COCKRELL && .PREV DISCUSSION... /ISSUED 910 AM CDT FRI JUN 6 2014/ UPDATE... OVERNIGHT/EARLY MORNING CONVECTION IS EXITING THE NORTHEAST PANHANDLES AT THIS TIME. COULD STILL SEE SOME REDEVELOPMENT THIS MORNING...MOST LIKELY ACROSS THE EASTERN PANHANDLES...BUT THE INTENSITY OF CONVECTION HAS GREATLY DIMINISHED AND THE SEVERE THUNDERSTORM WATCH WAS ALLOWED TO EXPIRE. STILL EXPECTING THE NEXT ROUND OF CONVECTION TO DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. EXPECTED EVOLUTION OF THIS NEXT ROUND STILL REMAINS THE SAME AS DISCUSSED BELOW. KB PREV DISCUSSION... /ISSUED 637 AM CDT FRI JUN 6 2014/ AVIATION... FOR THE 12Z TAFS...A VERY UNCERTAIN NEXT 24 HOURS IS IN ORDER. REMNANT THUNDERSTORM ACTIVITY FROM THIS MORNING IS IMPACTING THE TAF SITES TO START THE PERIOD...WITH VARIABLE WINDS AND CEILINGS FOR THE NEXT FEW HOURS. CEILINGS SHOULD LIFT LATER THIS MORNING...WITH A LULL IN TSRA ACTIVITY UNTIL THE AFTERNOON. GENERALLY SOUTHEASTERLY WINDS WILL PREVAIL UNTIL STORMS REDEVELOP THIS AFTERNOON. SCATTERED TSRA ARE EXPECTED BY THIS EVENING...LIKELY IMPACTING ALL TAF SITES. AMENDMENTS WILL BE NEEDED THROUGHOUT THE DAY TO ACCOUNT FOR THE CHANGING WEATHER EXPECTED OVER THE NEXT 24 HOURS. NF PREV DISCUSSION... /ISSUED 532 AM CDT FRI JUN 6 2014/ ROUND 1 IS ONGOING...BUT ROUNDS 2 AND 3 (MAYBE 4) PROMISE TO PACK A PUNCH AS WELL... DISCUSSION... A COMPLICATED AND MESSY MESOSCALE ENVIRONMENT WILL MAKE FORECASTING INDIVIDUAL WEATHER EVENTS VERY DIFFICULT OVER THE NEXT SEVERAL DAYS. HOWEVER...ALL THE PARTS AND PIECES ARE THERE TO MAKE THIS A VERY ACTIVE PERIOD. WHAT WE KNOW... 1) TONIGHT'S CONVECTIVE EVENT HAS FORTIFIED THE COMPOSITE OUTFLOW/STATIONARY FRONT JUST SOUTH OF THE PANHANDLES. 2) THE MID/UPPER PATTERN WILL CONTINUE TO CONSIST OF QUASI-ZONAL FLOW WITH CONVECTION TIED TO IMPULSES IN THIS FLOW. 3) HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TO BE THREATS THROUGH THE WEEKEND WHAT WE DON'T KNOW... 1) HOW QUICKLY THE COMPOSITE OUTFLOW/STATIONARY FRONT WILL RETURN NORTH AS WARM FRONT AS SHALLOW STABLE AIR MIXES OUT. 2) EXACT TIMING OF MID/UPR IMPULSES THAT WILL BE LARGELY RESPONSIBLE FOR THE MORE WIDESPREAD EVENTS THIS WEEKEND. 3) EXACTLY WHEN AND WHERE THE FLASH FLOOD THREAT WILL BE. TODAY AND TONIGHT... THE MODELS ARE WORTHLESS TODAY SO WE'RE GOING TO HAVE TO GO WITH THE MOST LIKELY SCENARIO EXTRAPOLATED FROM CURRENT OBSERVATIONS, EXPECTED EVOLUTION OF BOUNDARIES, AND THE OVERALL SYNOPTIC PATTERN. THE SHALLOW STABLE LAYER OVER THE PANHANDLES SEEMINGLY STANDS A GOOD CHANCE OF MIXING OUT FROM SOUTH TO NORTH TODAY AS ANY REMNANT LOW CLOUDS SHOULD BE QUICK TO MIX OUT AND UPSTREAM MID AND HIGH LEVEL CLOUD COVER IS NEGLIGIBLE. THINK THAT THE ONGOING CONVECTION ALSO STANDS A CHANCE OF CONTINUING TODAY OVER THE NRN PANHANDLES. GIVEN THIS SCENARIO...THE NORTHWARD MIXING WARM FRONT OVER THE SRN PANHANDLES COULD VERY WELL LIFT NORTH ONLY TO MEET WITH THE COOLER STABLE AIR EMANATING FROM THE NRN PANHANDLES CONVECTION. IN THIS SCENARIO, CONCERNS ARE FOR DISCRETE SUPERCELL DEVELOPMENT LATE THIS AFTERNOON AS CAPPING SHOULD NOT BE OVERLY IMPRESSIVE IN THIS SYNOPTIC PATTERN. IF WE DO GET ISOLATED SUPERCELL DEVELOPMENT THIS AFTERNOON...ALL TYPES OF SEVERE WEATHER WILL BE POSSIBLE, INCLUDING TORNADOES IN THE FAVORED AREA OF HORIZONTAL VORTICITY NORTH OF THE EFFECTIVE FRONT. MLCAPE VALUES SHOULD PUSH 3000 J/KG AS THE SHALLOW STABLE LAYER MIXES OUT AND BULK SHEAR VALUES WILL BE PLENTY FOR SUPERCELLS. CONFIDENCE IN AFTERNOON SUPERCELL DEVELOPMENT IS PROBABLY ABOUT 30-40 PERCENT. IN ADDITION TO THE AFTERNOON SUPERCELL THREAT, A HIGHER CONFIDENCE SEVERE EVENT MAY UNFOLD AROUND AND JUST AFTER SUNSET AS PROLONGED UPSLOPE FLOW SHOULD INITIATE CONVECTION IN NM AND STEERING LAYER FLOW SHOULD SEND IT OUR WAY. THE LOW LEVEL JET IS ALSO EXPECTED TO BE STRONGER TONIGHT THAN IT WAS EARLY THIS MORNING AND THIS SHOULD CONTINUE TO REPLENISH OUR MOISTURE SUPPLY AND PULL ANY NM CONVECTION RIGHT INTO OUR AREA. THIS CONVECTION STANDS A GOOD CHANCE OF HAVING GROWN UPSCALE INTO AN MCS BY THE TIME IT REACHES THE PANHANDLES WITH A DAMAGING WIND THREAT NOTABLE WITH THIS ACTIVITY. CONFIDENCE IN EVENING CONVECTION MOVING IN FROM NM IS ABOUT 60-70 PERCENT. SATURDAY AND SATURDAY NIGHT... THIS PERIOD WILL BE MODULATED BY WHAT HAPPENS TODAY AND TONIGHT, BUT WHAT DOES APPEAR LIKELY IS THAT A COLD FRONT WILL TRY TO PUSH THROUGH THE AREA. FOR WHAT THEY'RE WORTH, THE MODELS ARE LESS AGGRESSIVE WITH THIS FRONT THAN THEY HAVE BEEN. THE BEST BET FOR PRECIP SATURDAY APPEARS TO BE IN THE EVENING AND OVERNIGHT HOURS SAT NIGHT. THE SATURDAY NIGHT CONVECTION LOOKS TO CONTAIN A PRETTY GOOD FLASH FLOOD THREAT AS MOISTURE DEPTH INCREASES FURTHER. HOWEVER... MUCH NEEDS TO HAPPEN CONVECTIVELY BEFORE WE GET TO THIS PERIOD. SUNDAY THROUGH NEXT THURSDAY... ONE MORE ROUND OF CONVECTION WILL LIKELY MOVE THROUGH SUN NIGHT AS A MODESTLY STRONG NW FLOW SHRTWV PASSES AND CAPS OFF THIS ACTIVE PERIOD. AFTER BRIEF EARLY WEEK RIDGING, MODELS SEEM TO BE TRENDING TOWARD A MORE ACTIVE MID WEEK PERIOD NEXT WEEK, BUT WE'LL LOOK AT THAT WHEN WE GET CLOSER. SIMPSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/08
Hazardous weather outlook, Jun 6, 5:52 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 552 AM CDT FRI JUN 6 2014 OKZ001>003-TXZ001>020-062300- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 552 AM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ALL DAY TODAY AND INTO TONIGHT. LARGE HAIL AND FLASH FLOODING WILL BE THE MAIN THREATS WITH THE MORNING ACTIVITY. THOUGH REDEVELOPMENT THIS AFTERNOON IS UNCERTAIN...ANY STORMS THAT CAN FORM THIS AFTERNOON WILL HAVE THE POTENTIAL FOR VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. AFTER 10 PM...THE MAIN THUNDERSTORM THREATS WILL BE LARGE HAIL AND DAMAGING WINDS THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES SATURDAY THROUGH MONDAY. SOME STORMS WILL BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING THE MAIN THREATS. CURRENTLY...IT APPEARS THE BEST THREAT FOR SEVERE WEATHER IN THIS PERIOD WILL BE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AT TIMES THROUGH EARLY NEXT WEEK.
In the hours before
Local storm report, Jun 6, 1:47 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
147 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND GST 3 E BUSHLAND 35.19N 102.01W
06/06/2014 M58 MPH POTTER TX BROADCAST MEDIA
0102 AM TSTM WND GST 3 E BUSHLAND 35.19N 102.01W
06/06/2014 M69 MPH POTTER TX BROADCAST MEDIA
0103 AM HAIL 8 SE BUSHLAND 35.12N 101.96W
06/06/2014 M2.00 INCH RANDALL TX PUBLIC
0109 AM HAIL 4 S BUSHLAND 35.13N 102.06W
06/06/2014 E1.00 INCH RANDALL TX PUBLIC
QUARTER SIZE HAIL
0112 AM HAIL 3 S BUSHLAND 35.15N 102.06W
06/06/2014 M2.75 INCH RANDALL TX EMERGENCY MNGR
0112 AM HAIL 5 WSW AMARILLO 35.17N 101.90W
06/06/2014 M1.75 INCH RANDALL TX BROADCAST MEDIA
A LOT OF QUARTER SIZE TO GOLF BALL SIZE HAIL AND VERY
HEAVY RAIN FALLING IN SLEEPY HOLLOW NEIGHBORHOOD.
0118 AM HAIL 5 WSW AMARILLO 35.17N 101.90W
06/06/2014 M1.00 INCH RANDALL TX BROADCAST MEDIA
QUARTER SIZE HAIL AND VERY HEAVY RAIN STILL FALLING IN
SLEEPY HOLLOW NEIGHBORHOOD.
0121 AM HAIL 2 SW AMARILLO 35.18N 101.84W
06/06/2014 M1.75 INCH RANDALL TX STORM CHASER
AT 34TH AND INTERSTATE 27
0122 AM HAIL 4 WSW AMARILLO 35.19N 101.88W
06/06/2014 E1.00 INCH POTTER TX BROADCAST MEDIA
QUARTER SIZE HAIL FALLING AT WESTERN AND OLSEN STREETS.
0125 AM HAIL 5 N CANYON 35.05N 101.92W
06/06/2014 E2.50 INCH RANDALL TX PUBLIC
0129 AM HAIL 3 W AMARILLO 35.21N 101.88W
06/06/2014 M1.25 INCH POTTER TX TRAINED SPOTTER
AT LINE AVE AND TENNESSEE ST
0133 AM HAIL 6 SSW AMARILLO 35.12N 101.86W
06/06/2014 M1.50 INCH RANDALL TX BROADCAST MEDIA
0143 AM HAIL 5 W AMARILLO 35.19N 101.90W
06/06/2014 E0.88 INCH POTTER TX BROADCAST MEDIA
UP TO NICKEL SIZE HAIL WAS FALLING AT BELL AND
INTERSTATE 40.
0145 AM HAIL LAKE TANGLEWOOD 35.06N 101.78W
06/06/2014 E1.25 INCH RANDALL TX BROADCAST MEDIA
QUARTER TO HALF DOLLAR SIZE HAIL WAS REPORTED NEAR LAKE
TANGLEWOOD. EXACT LOCATION IS ESTIMATED
0152 AM HAIL AMARILLO 35.20N 101.82W
06/06/2014 M0.88 INCH POTTER TX EMERGENCY MNGR
NICKEL SIZE HAIL AND HEAVY RAIN WERE FALLING AT AIRPORT
BLVD AND INTERSTATE 40.
0157 AM HAIL 6 SSW WASHBURN 35.10N 101.62W
06/06/2014 M1.25 INCH ARMSTRONG TX EMERGENCY MNGR
0201 AM FLASH FLOOD 5 SW AMARILLO 35.15N 101.88W
06/06/2014 RANDALL TX NWS EMPLOYEE
COULTER AT HOLLYWOOD IMPASSIBLE WITH 2 CARS STUCK IN
WATER
0208 AM FLASH FLOOD AMARILLO 35.20N 101.82W
06/06/2014 POTTER TX EMERGENCY MNGR
VEHICLE DROVE INTO FLOOD WATERS AND DRIVER WAS BEING
RESCUED.
0215 AM FLASH FLOOD 1 S AMARILLO 35.19N 101.82W
06/06/2014 POTTER TX EMERGENCY MNGR
ACCESS ROADS AT INTERSTATE 40 AND ROSS OSAGE WERE
FLOODED.
0228 AM HAIL CLAUDE 35.11N 101.36W
06/06/2014 M1.00 INCH ARMSTRONG TX EMERGENCY MNGR
0257 AM FLASH FLOOD 4 SW AMARILLO 35.16N 101.87W
06/06/2014 RANDALL TX EMERGENCY MNGR
WATER OVER THE CURBS AND REPORTS OF FLOOD WATERS UP TO
THE DOORS ON VEHICLES.
0300 AM FLASH FLOOD 5 WSW AMARILLO 35.17N 101.90W
06/06/2014 RANDALL TX EMERGENCY MNGR
SOUTHBOUND LANES AT COULTER AND SLEEPYHOLLOW UNDERWATER
WITH MULTIPLE STALLED VEHICLES.
0518 AM HAIL 2 S BRYANS CORNER 36.59N 100.82W
06/06/2014 M1.00 INCH BEAVER OK LAW ENFORCEMENT
QUARTER SIZE HAIL WAS STILL FALLING.
&&
EVENT NUMBER AMA1400376 AMA1400375 AMA1400372 AMA1400380 AMA1400373
AMA1400381 AMA1400382 AMA1400371 AMA1400383 AMA1400390 AMA1400370
AMA1400378 AMA1400384 AMA1400385 AMA1400386 AMA1400377 AMA1400374
AMA1400388 AMA1400387 AMA1400379 AMA1400391 AMA1400392 AMA1400389Local storm report, Jun 6, 2:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
202 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 7 WNW TIMBERCREEK CANYO 35.09N 101.93W
06/06/2014 RANDALL TX NWS STORM SURVEY
GARAGE DOOR BLOWN IN ON LARGE OUTBUILDING WHICH PEELED
BACK A PORTION OF THE WALL. ADDITIONAL MINOR DAMAGE TO A
NEARBY FENCE.
&&
EVENT NUMBER AMA1400393
ABMLocal storm report, Jun 6, 2:03 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
203 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND GST 3 E BUSHLAND 35.19N 102.01W
06/06/2014 M58 MPH POTTER TX BROADCAST MEDIA
0102 AM TSTM WND GST 3 E BUSHLAND 35.19N 102.01W
06/06/2014 M69 MPH POTTER TX BROADCAST MEDIA
0103 AM HAIL 8 SE BUSHLAND 35.12N 101.96W
06/06/2014 M2.00 INCH RANDALL TX PUBLIC
0109 AM HAIL 4 S BUSHLAND 35.13N 102.06W
06/06/2014 E1.00 INCH RANDALL TX PUBLIC
QUARTER SIZE HAIL
0112 AM HAIL 3 S BUSHLAND 35.15N 102.06W
06/06/2014 M2.75 INCH RANDALL TX EMERGENCY MNGR
0112 AM HAIL 5 WSW AMARILLO 35.17N 101.90W
06/06/2014 M1.75 INCH RANDALL TX BROADCAST MEDIA
A LOT OF QUARTER SIZE TO GOLF BALL SIZE HAIL AND VERY
HEAVY RAIN FALLING IN SLEEPY HOLLOW NEIGHBORHOOD.
0118 AM HAIL 5 WSW AMARILLO 35.17N 101.90W
06/06/2014 M1.00 INCH RANDALL TX BROADCAST MEDIA
QUARTER SIZE HAIL AND VERY HEAVY RAIN STILL FALLING IN
SLEEPY HOLLOW NEIGHBORHOOD.
0120 AM TSTM WND DMG 7 WNW TIMBERCREEK CANYO 35.09N 101.93W
06/06/2014 RANDALL TX NWS STORM SURVEY
GARAGE DOOR BLOWN IN ON LARGE OUTBUILDING WHICH PEELED
BACK A PORTION OF THE WALL. ADDITIONAL MINOR DAMAGE TO A
NEARBY FENCE.
0121 AM HAIL 2 SW AMARILLO 35.18N 101.84W
06/06/2014 M1.75 INCH RANDALL TX STORM CHASER
AT 34TH AND INTERSTATE 27
0122 AM HAIL 4 WSW AMARILLO 35.19N 101.88W
06/06/2014 E1.00 INCH POTTER TX BROADCAST MEDIA
QUARTER SIZE HAIL FALLING AT WESTERN AND OLSEN STREETS.
0125 AM HAIL 5 N CANYON 35.05N 101.92W
06/06/2014 E2.50 INCH RANDALL TX PUBLIC
0129 AM HAIL 3 W AMARILLO 35.21N 101.88W
06/06/2014 M1.25 INCH POTTER TX TRAINED SPOTTER
AT LINE AVE AND TENNESSEE ST
0133 AM HAIL 6 SSW AMARILLO 35.12N 101.86W
06/06/2014 M1.50 INCH RANDALL TX BROADCAST MEDIA
0143 AM HAIL 5 W AMARILLO 35.19N 101.90W
06/06/2014 E0.88 INCH POTTER TX BROADCAST MEDIA
UP TO NICKEL SIZE HAIL WAS FALLING AT BELL AND
INTERSTATE 40.
0145 AM HAIL LAKE TANGLEWOOD 35.06N 101.78W
06/06/2014 E1.25 INCH RANDALL TX BROADCAST MEDIA
QUARTER TO HALF DOLLAR SIZE HAIL WAS REPORTED NEAR LAKE
TANGLEWOOD. EXACT LOCATION IS ESTIMATED
0152 AM HAIL AMARILLO 35.20N 101.82W
06/06/2014 M0.88 INCH POTTER TX EMERGENCY MNGR
NICKEL SIZE HAIL AND HEAVY RAIN WERE FALLING AT AIRPORT
BLVD AND INTERSTATE 40.
0157 AM HAIL 6 SSW WASHBURN 35.10N 101.62W
06/06/2014 M1.25 INCH ARMSTRONG TX EMERGENCY MNGR
0201 AM FLASH FLOOD 5 SW AMARILLO 35.15N 101.88W
06/06/2014 RANDALL TX NWS EMPLOYEE
COULTER AT HOLLYWOOD IMPASSIBLE WITH 2 CARS STUCK IN
WATER
0208 AM FLASH FLOOD AMARILLO 35.20N 101.82W
06/06/2014 POTTER TX EMERGENCY MNGR
VEHICLE DROVE INTO FLOOD WATERS AND DRIVER WAS BEING
RESCUED.
0215 AM FLASH FLOOD 1 S AMARILLO 35.19N 101.82W
06/06/2014 POTTER TX EMERGENCY MNGR
ACCESS ROADS AT INTERSTATE 40 AND ROSS OSAGE WERE
FLOODED.
0228 AM HAIL CLAUDE 35.11N 101.36W
06/06/2014 M1.00 INCH ARMSTRONG TX EMERGENCY MNGR
0257 AM FLASH FLOOD 4 SW AMARILLO 35.16N 101.87W
06/06/2014 RANDALL TX EMERGENCY MNGR
WATER OVER THE CURBS AND REPORTS OF FLOOD WATERS UP TO
THE DOORS ON VEHICLES.
0300 AM FLASH FLOOD 5 WSW AMARILLO 35.17N 101.90W
06/06/2014 RANDALL TX EMERGENCY MNGR
SOUTHBOUND LANES AT COULTER AND SLEEPYHOLLOW UNDERWATER
WITH MULTIPLE STALLED VEHICLES.
0518 AM HAIL 2 S BRYANS CORNER 36.59N 100.82W
06/06/2014 M1.00 INCH BEAVER OK LAW ENFORCEMENT
QUARTER SIZE HAIL WAS STILL FALLING.
&&
EVENT NUMBER AMA1400376 AMA1400375 AMA1400372 AMA1400380 AMA1400373
AMA1400381 AMA1400382 AMA1400393 AMA1400371 AMA1400383 AMA1400390
AMA1400370 AMA1400378 AMA1400384 AMA1400385 AMA1400386 AMA1400377
AMA1400374 AMA1400388 AMA1400387 AMA1400379 AMA1400391 AMA1400392
AMA1400389
ABMSpecial weather statement, Jun 6, 2:27 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
227 PM CDT FRI JUN 6 2014
OKZ002-062015-
TEXAS OK-
227 PM CDT FRI JUN 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR TEXAS COUNTY UNTIL 315 PM CDT...
AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF GOODWELL...OR 13 MILES WEST
OF GUYMON...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GUYMON... TEXHOMA... OPTIMA...
HOUGH... HOOKER... GOODWELL...
ADAMS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3675 10105 3650 10160 3650 10199 3654 10204
3667 10203 3700 10145 3700 10136
TIME...MOT...LOC 1927Z 243DEG 35KT 3663 10168
JCThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:08 AM CDT | Special Weather Statement | AMA | Texas | 52 min |
| Jun 6, 5:22 AM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 34 min |
| Jun 6, 5:32 AM CDT | Special Weather Statement | AMA | Texas | 43 min |
| Jun 6, 6:02 AM CDT | Special Weather Statement | AMA | Beaver, Texas | 43 min |
| Jun 6, 6:45 AM CDT | Special Weather Statement | AMA | Texas | 45 min |
| Jun 6, 2:27 PM CDT | Special Weather Statement | AMA | Texas | 48 min |
| Jun 6, 3:23 PM CDT | Special Weather Statement | AMA | Beaver | 37 min |
| Jun 6, 3:29 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.